MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-028
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 28mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 10f amplatzer trevisio intravascular delivery system.During implant both discs of the device took on a cobra shape.Several attempts were made to re-deploy the device, however the device did not conform to its original shape.The device was never released from the delivery cable.The device was removed from the patient and replaced with a new 30mm amplatzer septal occluder.During implant it was determined that the device was too big and did not optimally fit in the interatrial septum.The device was removed from the patient and replaced with a new 26mm amplatzer septal occluder.The device fit well with the patient anatomy and was implanted.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery system.The patient remained hemodynamically stable.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device deformity was reported.Also reported that the device was removed from the patient and replaced with a new 26 mm amplatzer septal occluder; the device fit well with the patient anatomy and was implanted.Information from the field indicated there were no interactions with cardiac structures and there were no angulations or kinks noted on the delivery system.The correct size delivery system was used as per instructions for use.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Images from field appeared to show the occluder device deformed in cobra conformity.It is possible that the device was oversized as a smaller device fit well in the anatomy and was implanted; however, the exact cause of device deformity could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20495930
Report Number2135147-2024-05216
Device Sequence Number19885988
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)280229(10)8938695
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-028
Device Lot Number8938695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale